DOI 10.15507/2079-6900.23.202102.193–206

Original article

ISSN 2587-7496 (Print)

ISSN 2079-6900 (Online)

MSC2020 65Y05

Load balancing method for heterogeneous CFD algorithms

S. A. Soukov

Federal Research Center Keldysh Institute of Applied Mathematics, Russian Academy of Sciences (Moscow, Russian Federation)

Abstract. The problem of load balancing for unstructured heterogeneous numerical algorithms for simulation of physical processes is considered. A computational distribution method for hybrid supercomputers with multicore CPUs and massively parallel accelerators is described. The load balancing procedure includes determination of dual graph vertices and edges weights, devices’ performance test and two-level decomposition of the computational mesh based on domain decomposition method. First level decomposition involves the graph partitioning between supercomputer nodes. On the second level node subdomains are partitioned between the MPI- processes running on the nodes. The details of the proposed approach are considered on the example of an unstructured finite-volume algorithm for modeling the Navier-Stokes equations with polynomial reconstruction of variables and explicit time integration scheme. The parallel version of the algorithm is developed using the MPI, OpenMP and CUDA programming models. The parameters of performance, parallel efficiency and scalability of the heterogeneous program are given. The results mentioned are obtained during the simulation of a supersonic flow around a sphere on a mixed mesh consisting of tetrahedrons, triangular prisms, quadrangular pyramids and hexagons.

Key Words:

For citation: S. A. Soukov. Load balancing method for heterogeneous CFD algorithms. Zhurnal Srednevolzhskogo matematicheskogo obshchestva. 23:2(2021), 193–206. DOI: https://doi.org/10.15507/2079-6900.23.202102.193–206

Submitted: 18.03.2021; Revised: 11.04.2021; Accepted: 06.05.2021

Information about the author:

Sergey A. Soukov, Senior Researcher, Federal Research Center Keldysh Institute of Applied Mathematics, Russian Academy of Sciences (4 Miusskaya Sq., Moscow 125047, Russia), Ph.D. (Physics and Mathematics), ORCID: http://orcid.org/0000-0002-0667-6955, ssoukov@gmail.com

The author have read and approved the final manuscript.

Conflict of interest: The author declare no conflict of interest.

Creative Commons Attribution 4.0 International License This is an open access article distributed under the terms of the Creative Commons Attribution 4.0 International License.